South Dakota, 2015Flood in South Dakota, June 7 to 8, 2015
June 7 to 8, 2015 · NWS UNR · 1 event in 1 county or zone
Runoff from heavy rain on already saturated ground caused minor flooding along Battle Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from heavy rain on already saturated ground caused minor flooding along Battle Creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 7, 7:22 PM MST, 38 minutes earlier.
Area forecast discussion, Jun 7, 7:22 PM MST, 38 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
822 PM MDT SUN JUN 7 2015
.UPDATE...
ISSUED AT 812 PM MDT SUN JUN 7 2015
UPPER LEVEL TROF IS FINALLY EXITING FORECAST AREA THIS EVENING.
SHOWERS AND CLOUDS ASSOCIATED W/ THE TROF ARE DISSIPATING AS THE
SUN SETS...LEAVING MOSTLY CLEAR SKIES FOR THE NIGHT. WITH MUCH
LOWER DEWPOINTS MOVING INTO THE AREA...TEMPERATURES SHOULD COOL
QUICKLY...SO HAVE LOWERED MIN TEMPERATURES FOR TONIGHT.
&&
.SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT
ISSUED AT 255 PM MDT SUN JUN 7 2015
CURRENT SURFACE ANALYSIS SHOWS COOL FRONT WELL SOUTH AND EAST OF
THE FORECAST AREA...WITH WEAK HIGH PRESSURE OVER THE NORTHERN
ROCKIES. A WEAK SURFACE TROF IS NOTED FROM NORTHEAST TO SOUTHWEST
SD. UPPER LEVEL ANALYSIS SHOWS SPLIT FLOW OVER THE CENTRAL
CONUS...WITH NORTHWEST FLOW STARTING TO TAKE OVER ACROSS THE
NORTHERN PLAINS AS CUTOFF LOW OVER THE GREAT BASIN AREA WEAKENS
AND GETS PUSHED SLOWLY SOUTHWARD. LINGERING SHORTWAVE ENERGY AND
THE SURFACE TROF IS HELPING TO PRODUCE ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS OVER MOSTLY SOUTHWEST INTO
CENTRAL SD. OTHER LIGHT SHOWERS AND SPRINKLES ARE NOTED FURTHER
NORTH. SKIES ARE VARIABLY CLOUDY ACROSS THE AREA WITH TEMPS IN THE
70S TO AROUND 80 DEGREES. NORTHWESTERLY WINDS ARE BREEZY AT TIMES
ACROSS NORTHWEST SD.
DRIER AIR IS SLOWLY BUILDING INTO THE AREA FROM THE NORTHWEST...
WITH THE EARLY PART OF THE WEEK LOOKING MAINLY DRY ACROSS THE AREA.
FOR TONIGHT...SHOWERS AND STORMS WILL DISSIPATE BY EARLY
EVENING...WITH SKIES MOSTLY CLEAR TO PARTLY CLOUDY OVERNIGHT. LOWS
WILL BE IN THE 50S AND LOWER 60S AS WINDS GO LIGHT AND TURN WEST-
SOUTHWEST IN MOST AREAS BY MORNING.
MONDAY WILL BE A MOSTLY SUNNY DAY AS WEAK RIDGING MOVES ACROSS THE
REGION AND WESTERLY WINDS USHER IN A WARMER AND DRIER AIRMASS.
HIGHS WILL BE IN THE 80S OVER THE PLAINS...70S IN THE BLACK HILLS.
LOWS WILL BE IN THE MID 50S TO MID 60S MONDAY AS SOUTHWESTERLY
WINDS DEVELOP AHEAD OF A SLOW APPROACHING COOL FRONT.
.LONG TERM...TUESDAY THROUGH SUNDAY
ISSUED AT 255 PM MDT SUN JUN 7 2015
UPPER RIDGE BEGINS TO BREAK DOWN TUESDAY...TRANSITIONING TO
SOUTHWEST FLOW WITH A TROUGH OVER THE WESTERN CONUS. THUNDERSTORM
CHANCES INCREASE WEDNESDAY/THURSDAY AS A COUPLE WAVES MOVE THROUGH
SOUTHWEST FLOW. MODELS DIVERGE FOR THE END OF THE WEEK...WITH THE
GFS MOVING THE TROUGH/LOW THROUGH THE NORTHERN PLAINS FASTER THAN
THE ECMWF. BOTH MODELS HINT AT ANOTHER RIDGE BRIEFLY BUILDING INTO
THE CENTRAL CONUS FOR THE END OF THE WEEK INTO THE WEEKEND...WITH
DIMINISHING CHANCES OF THUNDERSTORMS.
TUESDAY WILL BE WARMEST DAY OF THE WEEK...WITH HIGHS IN THE 80S TO
LOWER 90S. A COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY...
BRINGING NEAR TO BELOW NORMAL TEMPS FOR THE END OF THE WEEK.
WARMER TEMPS ARE EXPECTED AGAIN FOR NEXT WEEKEND.
&&
.AVIATION...FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING
ISSUED AT 554 PM MDT SUN JUN 7 2015
ISOLD TSTMS CONT TO MOV SEWD ACRS THE FCST AREA THIS EVEN AHD OF A
UPPER TROF...BUT ARE WEAKENING AS TEMPS COOL. SKIES WL BE MSTLY
CLR OVERNITE...WITH A FEW CU DVLPG DURG THE DAY MON. NW WNDS WL
DCRS...THEN BECM W/SW TONITE.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
UPDATE...55
SHORT TERM...26
LONG TERM...POJORLIE
AVIATION...55
Hazardous weather outlook, Jun 7, 2:11 AM MST, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
311 AM MDT SUN JUN 7 2015
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-081300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
311 AM MDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...MAINLY ACROSS PORTIONS OF NORTHEAST WYOMING...THE BLACK
HILLS...AND SOUTHWEST SOUTH DAKOTA. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED TODAY.
HIGH STREAM FLOWS WITH SOME MINOR FLOODING WILL CONTINUE ON SOME
CREEKS AND STREAMS IN THE BLACK HILLS AND THE ADJACENT PLAINS. ANY
ADDITIONAL RAINFALL TODAY MAY COMBINE WITH SATURATED SOILS TO
AGGRAVATE FLOODING CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FLOODING CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE WESTERN
SOUTH DAKOTA THE NEXT FEW DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
Flood, Custer
- When
- June 7, 8:00 PM MST to June 8, 5:30 PM MST
- Where
- Custer County, 2.49 mi W of Hermosa to 1.99 mi SW of Hermosa
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.840, -103.240
Minor flooding of agricultural land occurred along Battle Creek near Hermosa, where the stream gauge exceeded flood stage by 2.4 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 7 to 9, 20151 death · 1 injured · 1 event
- Heat in Washington, June 7 to 9, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Illinois, June 7 to 8, 2015$1.3 million · EF0 · 63 events
- Heat in Texas, June 7, 20151 death · 1 event
- Hail and Damaging Wind in South Carolina, June 7 to 9, 2015$81,000 · 1 in hail · 5 events
- Flooding and Hail in Illinois, June 7, 2015$50,000 · 1 in hail · 10 events
- Tornado and Damaging Winds in Indiana, June 7, 2015EF1 · 5 events
- Tornadoes and Flash Flooding in Indiana, June 7 to 8, 2015$20,000 · EF0 · 6 events
- Hail and Damaging Winds in Minnesota, June 7, 20153 in hail · 18 events
- Hail and Damaging Wind in Kansas, June 7, 20152 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 7 to 8, 20151 in hail · 13 events
- Damaging Winds in Illinois, June 7, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587484.